Alert archive / Virginia / Frost Advisories in 2013
Frost Advisory 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this frost advisory at May 13, 2013, 4:00 PM EDT for Summers County, West Virginia; 11 counties in Virginia. It took effect at May 14, 2013, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2013, 4:00 PM EDT (20:00 UTC)
- In effect from
- May 14, 2013, 1:00 AM EDT
- Expired
- May 14, 2013, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Blacksburg, VA
Counties Amherst County, VA, Appomattox County, VA, Bedford County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Charlotte County, VA, City of Danville, VA, City of Lynchburg, VA, Halifax County, VA, Pittsylvania County, VA, Summers County, WV
The radar
The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038 WWUS71 KRNK 132000 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 400 PM EDT MON MAY 13 2013 ...FROST/FREEZE CONDITIONS POSSIBLE TONIGHT AND EARLY TUESDAY... .AS COLD HIGH PRESSURE SETTLES OVER THE REGION...WE WILL HAVE THE POTENTIAL AGAIN FOR AREAS WITH LOW TEMPERATURES AT OR BELOW FREEZING...AND SOME AREAS WITH TEMPERATURES IN THE MID 30S WITH FROST. VAZ019-020-024-WVZ045-140400- /O.UPG.KRNK.FZ.A.0002.130514T0400Z-130514T1300Z/ /O.NEW.KRNK.FZ.W.0002.130514T0500Z-130514T1300Z/ ALLEGHANY VA-BATH-ROCKBRIDGE-GREENBRIER- INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON... HOT SPRINGS...LEXINGTON...BUENA VISTA...LEWISBURG...QUINWOOD... DUO...RAINELLE 400 PM EDT MON MAY 13 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...GREENBRIER VALLEY AS WELL AS PARTS OF THE ALLEGHANY HIGHLANDS. * HAZARDS...FREEZING TEMPERATURES AND AREAS OF FROST. * TEMPERATURES...AROUND 30 DEGREES. * TIMING...PRIMARILY 300 AM THROUGH 800 AM. * IMPACTS...SENSITIVE PLANTS LIKELY WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ034-035-045>047-059-140400- /O.NEW.KRNK.FR.Y.0002.130514T0700Z-130514T1300Z/ BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE- INCLUDING THE CITIES OF...BEDFORD...AMHERST...LYNCHBURG... APPOMATTOX...KEYSVILLE 400 PM EDT MON MAY 13 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * LOCATIONS... AREAS NORTH OF THE ROANOKE RIVER VALLEY AND EAST OF ROUGHLY LEXINGTON TO BEDFORD. * HAZARDS...AREAS OF FROST * TEMPERATURES...IN THE MID 30S. * TIMING...PRIMARILY 500 AM TO 800 AM. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WVZ043-140400- /O.NEW.KRNK.FR.Y.0002.130514T0500Z-130514T1300Z/ SUMMERS- INCLUDING THE CITIES OF...HINTON...HIX 400 PM EDT MON MAY 13 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY. * LOCATIONS...SUMMERS COUNTY WEST VIRGINIA. * HAZARDS...AREAS OF FROST...SOME LOW TEMPERATURES AT OR BELOW FREEZING. * TEMPERATURES...IN THE LOWER 30S. * TIMING...PRIMARILY 300 AM TO 800 AM. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
593 WWUS71 KRNK 140048 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 848 PM EDT MON MAY 13 2013 ...ANOTHER NIGHT FOR FROST OR FREEZE ACROSS PORTIONS OF THE AREA... .HIGH PRESSURE SETTLES OVER THE REGION OVERNIGHT ALLOWING TEMPERATURES TO DROP INTO THE 30S. WINDS WILL DIMINISH ENOUGH OVER THE AREA TO ALLOW FOR SOME FROST TO FORM...MAINLY FROM THE GREENBRIER VALLEY EAST TO THE SOUTHERN SHENANDOAH VALLEY INTO LYNCHBURG AND SOUTHSIDE VIRGINIA. VAZ019-020-024-WVZ045-140900- /O.CON.KRNK.FZ.W.0002.130514T0500Z-130514T1300Z/ ALLEGHANY VA-BATH-ROCKBRIDGE-GREENBRIER- INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON... HOT SPRINGS...LEXINGTON...BUENA VISTA...LEWISBURG...QUINWOOD... DUO...RAINELLE 848 PM EDT MON MAY 13 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... * LOCATIONS...GREENBRIER VALLEY AS WELL AS PARTS OF THE ALLEGHANY HIGHLANDS...AND SOUTHERN SHENANDOAH VALLEY. * HAZARDS...FREEZING TEMPERATURES AND FROST. * TEMPERATURES...FALLING TO AROUND FREEZING. * TIMING...300 AM THROUGH 800 AM. * IMPACTS...SENSITIVE PLANTS LIKELY WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ023-044-058-140900- /O.EXA.KRNK.FR.Y.0002.130514T0700Z-130514T1300Z/ BOTETOURT-PITTSYLVANIA-HALIFAX- INCLUDING THE CITIES OF...FINCASTLE...DANVILLE...SOUTH BOSTON 848 PM EDT MON MAY 13 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * LOCATIONS...NORTHERN SECTIONS OF BOTETOURT...PITTSYLVANIA AND HALIFAX COUNTIES. * HAZARDS...AREAS OF FROST * TEMPERATURES...IN THE MID 30S. * TIMING...PRIMARILY 500 AM TO 800 AM. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ VAZ034-035-045>047-059-140900- /O.CON.KRNK.FR.Y.0002.130514T0700Z-130514T1300Z/ BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE- INCLUDING THE CITIES OF...BEDFORD...AMHERST...LYNCHBURG... APPOMATTOX...KEYSVILLE 848 PM EDT MON MAY 13 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * LOCATIONS...AREAS NORTH OF THE ROANOKE RIVER. * HAZARDS...AREAS OF FROST * TEMPERATURES...IN THE MID 30S. * TIMING...PRIMARILY 500 AM TO 800 AM. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WVZ043-140900- /O.CON.KRNK.FR.Y.0002.130514T0500Z-130514T1300Z/ SUMMERS- INCLUDING THE CITIES OF...HINTON...HIX 848 PM EDT MON MAY 13 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... * LOCATIONS...SUMMERS COUNTY WEST VIRGINIA. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID 30S. * TIMING...PRIMARILY 300 AM TO 800 AM. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
754 WWUS71 KRNK 140733 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 333 AM EDT TUE MAY 14 2013 ...FROST OR FREEZE ACROSS PORTIONS OF THE AREA VERY EARLY THIS MORNING... .HIGH PRESSURE OVERHEAD COMBINED WITH LIGHT WINDS WILL ALLOW EARLY MORNING TEMPERATURES TO FALL INTO THE 30S WITH ISOLATED UPPER 20S IN THE NORTHWEST VALLEYS. READINGS SHOULD QUICKLY WARM SHORTLY AFTER SUNRISE WHICH WILL END THE THREAT FOR FROST OR FREEZING CONDITIONS EARLY THIS MORNING. VAZ019-020-024-WVZ045-141300- /O.CON.KRNK.FZ.W.0002.000000T0000Z-130514T1300Z/ ALLEGHANY VA-BATH-ROCKBRIDGE-GREENBRIER- INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON... HOT SPRINGS...LEXINGTON...BUENA VISTA...LEWISBURG...QUINWOOD... DUO...RAINELLE 333 AM EDT TUE MAY 14 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...GREENBRIER VALLEY AS WELL AS PARTS OF THE ALLEGHANY HIGHLANDS...AND SOUTHERN SHENANDOAH VALLEY. * HAZARDS...FREEZING TEMPERATURES AND FROST. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...COLDEST READINGS MAINLY THROUGH 800 AM. * IMPACTS...SENSITIVE PLANTS LIKELY WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ023-034-035-044>047-058-059-141300- /O.CON.KRNK.FR.Y.0002.000000T0000Z-130514T1300Z/ BOTETOURT-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...FINCASTLE...BEDFORD...AMHERST... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 333 AM EDT TUE MAY 14 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...AREAS NORTH OF THE ROANOKE RIVER. * HAZARDS...AREAS OF FROST * TEMPERATURES...IN THE MID 30S...WITH ISOLATED LOWER 30S IN OUTLYING AREAS. * TIMING...COLDEST READINGS MAINLY THROUGH 800 AM. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WVZ043-141300- /O.CON.KRNK.FR.Y.0002.000000T0000Z-130514T1300Z/ SUMMERS- INCLUDING THE CITIES OF...HINTON...HIX 333 AM EDT TUE MAY 14 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...SUMMERS COUNTY WEST VIRGINIA. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...COLDEST TEMPERATURES MAINLY THROUGH 800 AM. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
103 WWUS71 KRNK 141309 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 909 AM EDT TUE MAY 14 2013 ...TEMPERATURES WARMING QUICKLY THIS MORNING... VAZ019-020-024-WVZ045-141415- /O.EXP.KRNK.FZ.W.0002.000000T0000Z-130514T1300Z/ ALLEGHANY VA-BATH-ROCKBRIDGE-GREENBRIER- INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON... HOT SPRINGS...LEXINGTON...BUENA VISTA...LEWISBURG...QUINWOOD... DUO...RAINELLE 909 AM EDT TUE MAY 14 2013 ...FREEZE WARNING HAS EXPIRED... WITH ABUNDANT SUNSHINE THIS MORNING...TEMPERATURES CONTINUE TO WARM QUICKLY. THUS...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE...ALTHOUGH A FEW LOCATIONS IN THE DEEPER VALLEYS MAIN REMAIN BELOW FREEZING FOR ANOTHER HOUR. $$ VAZ023-034-035-044>047-058-059-WVZ043-141415- /O.EXP.KRNK.FR.Y.0002.000000T0000Z-130514T1300Z/ BOTETOURT-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE-SUMMERS- INCLUDING THE CITIES OF...FINCASTLE...BEDFORD...AMHERST... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE... HINTON...HIX 909 AM EDT TUE MAY 14 2013 ...FROST ADVISORY HAS EXPIRED... WITH ABUNDANT SUNSHINE THIS MORNING...TEMPERATURES CONTINUE TO WARM QUICKLY. THUS...THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at May 13, 4:00 PM EDT, 0 minutes earlier.
Area forecast discussion, May 13, 4:00 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT MON MAY 13 2013
.SYNOPSIS...
COLD HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT. A SHIFT
IN THE WEATHER PATTERN TAKES PLACE BY MID-WEEK AS AN UPPER RIDGE
BUILDS OVER THE REGION...AND TEMPERATURES INCREASE TO ABOVE
NORMAL READINGS. A FRONTAL BOUNDARY WILL APPROACH THE AREA ON
THURSDAY AND STALL OVER OR NEAR THE AREA INTO THE START OF THE
WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY/...
AS OF 315 PM EDT MONDAY...
DESPITE SURFACE HIGH PRESSURE BUILDING INTO THE AREA...A NUMBER OF
ELEMENTS MAKE TONIGHT/S FORECAST NOT SO CUT AND DRY.
CURRENTLY WE HAVE AN UPPER SHORTWAVE TROUGH CROSSING THROUGH THE MID-
ATLANTIC STATES WITH A DECENT UPPER LEVEL COLD CORE ALONG ITS AXIS.
HEATING IN THE LOW LEVELS IS PRODUCING A STRONG LAPSE RATE THAT HAS
CREATED A GENEROUS COLLECTION OF CUMULUS CLOUD STREETS. REFLECTIVE
RETURNS FROM KFCX 88D SUGGESTS SOME ISOLATED TO SCATTERED LIGHT RAIN
SHOWERS IN THE MIX NEAR THE I-64 CORRIDOR. THIS ACTIVITY WILL
CONTINUE THROUGH THE AFTERNOON HOURS...BUT QUICKLY DISSIPATE AS
WE APPROACH SUNSET THIS EVENING.
OVERNIGHT...THIS UPPER TROUGH PROGRESSES TO THE ATLANTIC
COAST...TAKING WITH IT ANY LINGERING CLOUD COVER ASSOCIATE WITH IT.
CLOSER TO THE SURFACE...THE CENTER OF HIGH PRESSURE IS PROGGED TO BE
CENTERED OVER THE REGION BY SUNRISE TUESDAY. COLD AIR WAS ASSOCIATED
WITH IT LAST NIGHT...AND IF EVERYTHING ELSE WAS EQUAL...WE WOULD
EXPECT EVEN COLDER TEMPERATURES WITH THE POTENTIAL FOR EVEN MORE
AREAS UNDER A FREEZE WARNING OR FROST ADVISORY COMPARED TO LAST
NIGHT. HOWEVER...THERE IS A PROBLEM WITH THIS THINKING.
MODEL GUIDANCE HAS BEEN OFFERING A SOLUTION THAT BEGINS THE PROCESS
OF THE BACKING OF LOW LEVEL WINDS ACROSS THE WESTERN QUARTER OF THE
REGION AS UPPER LEVEL RIDGE MOVES INTO THE MISSISSIPPI VALLEY. THESE
WINDS WILL START THE PROCESS OF WEAK WARM AIR ADVECTION AT 850MB
ACROSS THE NORTHERN MOUNTAINS AND FOOTHILLS OF NC LATE TONIGHT...AS
WELL AS...WESTERN PARTS OF THE MOUNTAIN EMPIRE REGION OF SOUTHWEST
VIRGINIA. INCLUDED WITH THIS WILL BE INCREASING MID TO HIGH LEVEL
CLOUDINESS AFTER MIDNIGHT IN THE SAME REGION OF THE FORECAST AREA.
SO THE COMBINATION OF THESE FEATURES WILL LIMIT HOW MUCH THE
TEMPERATURE FALLS TONIGHT...AND GREATLY REDUCE THE POTENTIAL FOR
FROST.
AS YOU HEAD NORTHEAST FROM THIS PART OF THE FORECAST
AREA...TEMPERATURE ADVECTION IS MORE NEUTRAL TO STILL SLIGHTLY ON
THE SIDE OF COLD...PLUS CLOUD COVER WILL BE LESS AFTER THE
DEPARTURE OF THE UPPER TROUGH. THIS TRANSLATES TO AREAS NEAR THE
I-64 CORRIDOR OF WV AND VA...THE CURRENT FREEZE WATCH AREA...WILL
LIKELY HAVE THE COLDEST TEMPERATURES FOR THE NIGHT...BUT ALSO HAVE
SOME OF THE MID TO HIGH LEVEL CLOUDS PREVIOUSLY MENTIONED.
THEREFORE...FROST IS LESS LIKELY OUTSIDE OF THOSE AREAS THAT ARE
AT OR BELOW FREEZING. HAVE PLACED SUMMERS CO WV IN A FROST
ADVISORY TO REFLECT THE POTENTIAL FOR FROST IN THOSE SUB-FREEZING
AREAS...BUT THE COVERAGE IS EXPECTED TO BE TOO LITTLE TO HAVE THIS
COUNTY AS PART OF THE FREEZE WARNING.
AREAS ALONG AND EAST OF A BEDFORD VA TO LEXINGTON VA LINE AND ALONG
AND NORTH OF THE ROANOKE RIVER BASIN WILL RECEIVE LITTLE IF ANY OF
THE CLOUD COVER ADVANCING FROM THE SOUTHWEST BY DAYBREAK.
HOWEVER...BY DAYBREAK...THE CLOUDS ASSOCIATED WITH THE UPPER
SHORTWAVE TROUGH WILL BE EAST OF THE AREA...ALLOWING FOR AT LEAST
MOSTLY CLEAR...IF NOT CLEAR SKIES. LOW TEMPERATURES HERE ARE NOT
EXPECTED TO REACH FREEZING...BUT THERE WILL BE AN ABUNDANCE OF MID
30S ALONG WITH CALM WINDS. THIS REGION OF THE FORECAST AREA WILL BE
SLATED FOR A FROST ADVISORY.
ON TUESDAY...THE BACKING OF THE LOW LEVEL WINDS THAT STARTED IN THE
SOUTHWEST LATE MONDAY NIGHT...WILL CONTINUE THROUGHOUT THE DAY
TUESDAY ALONG WITH GENEROUS WARM AIR ADVECTION. BY THE LATE
AFTERNOON 850 MB TEMPS ARE EXPECTED BE AROUND +12C IN THE WEST AND
AROUND +6 IN THE EAST...AS COMPARED TO THE 0C TO +4 C RANGE THAT
EXIST THIS AFTERNOON. EXPECT INCREASING MID TO HIGH LEVEL CLOUDS
THROUGH THE DAY. HIGHS WILL RANGE FROM THE LOW TO MID 60S IN THE
MOUNTAINS WITH UPPER 60S TO AROUND 70 DEGREES EAST OF THE CREST OF
THE BLUE RIDGE.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 345 PM EDT SUNDAY...
MODELS SHOWING HIGHER AMOUNT OF MOISTURE WITH THE WARM FRONT WHICH
CROSSES THE FORECAST AREA TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT. HAVE INCREASED THE AREAL COVERAGE OF LOW PROBABILITY OF
PRECIPITATION IN THE NORTHERN COUNTY WARNING AREA...SIMILAR TO WHAT
WAS SHOWN ON THE SREF AND 00Z ECMWF. ISENTROPIC FORECAST IN THE 295K
LAYER SHOWED GOOD LIFT IN THE 850 TO 700 MB RANGE WITH PLENTY OF
MOISTURE IN THAT LAYER.
COUNTY WARNING AREA WILL BE WELL INTO THE WARM SECTOR ON WEDNESDAY
WITH A LARGE RISE IN 850 MB TEMPERATURES AND SURFACE TO LOW LEVEL
WINDS WITH A DOWNSLOPE WESTERLY COMPONENT. WENT CLOSE TO WARMER
GUIDANCE EAST OF THE BLUE RIDGE FOR MAXIMUM TEMPERATURES ON
WEDNESDAY.
SOME MODELS SHOWING THE FRONT FROM PENNSYLVANIA INTO THE OHIO VALLEY
POTENTIALLY STARTING TO DROP SOUTH ON THURSDAY. WHILE CONVECTIVE
COMPLEXES ALONG THE FRONT MAY MOVE THE BOUNDARY...ZONAL FLOW DOES
NOT SEEM FAVORABLE FOR MUCH OF A SOUTHERN PUSH.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 345 PM EDT MONDAY...
TIMING OF THE SHORT WAVE COMING OUT OF THE SOUTHERN PLAINS SOMEWHAT
SIMILAR TO PAST FEW RUNS BRINGING SOME ENHANCED LIFT INTO THE AREA
THURSDAY NIGHT AND FRIDAY. CHALLENGING TO NARROW DOWN BEST CHANCE OF
PRECIPITATION FRIDAY NIGHT THROUGH SUNDAY NIGHT. LITTLE CHANGE IN THE
AIR MASS AND DAILY HIGHS AND LOWS THROUGH SUNDAY.
NEXT LONG WAVE UPPER TROF DIGGING INTO THE CENTRAL UNITED STATES ON
SUNDAY AND MONDAY. THIS PUSHES A COLD FRONT INTO THE REGION ON
MONDAY. SO HAVE A HIGHER PROBABILITY OF PRECIPITATION FOR MONDAY AND
MONDAY NIGHT.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 115 PM EDT MONDAY...
VFR CONDITIONS ARE EXPECTED THROUGH AT LEAST WEDNESDAY.
ISOLATED SHOWERS ARE POSSIBLE ALONG AND NORTH OF A KLWB-KLYH LINE
THE REMAINDER OF THIS AFTERNOON AND VERY EARLY THIS EVENING THANKS
TO A STEEP LAPSE RATE ASSOCIATED WITH A PASSING SHORTWAVE TROUGH.
OUR NEXT CHANCE OF ORGANIZED PRECIPITATION AND AREAS OF SUB-VFR
CONDITIONS WILL BE THURSAY NIGHT THROUGH SATURDAY WHEN A FONTAL
SYSTEM MOVES INTO AND THEN STALLS NEAR THE REGION.
&&
.CLIMATE...
A NEW RECORD LOW WAS ESTABLISHED AT DANVILLE THIS MORNING WITH 37
DEGREES. THE PREVIOUS RECORD WAS 38 DEGREES FROM 1989. ALSO...A
LOW OF 35 DEGREES THIS MORING TIED THE RECORD LOW AT LYNCHBURG.
THE LAST OCCURRENCE WAS IN 1969.
LOW TEMPERATURES TUESDAY MORNING WILL FLIRT WITH RECORD LOW
TEMPERATURES AT ALL CLIMATE LOCATIONS. THE FOLLOWING ARE THE
CURRENT RECORD LOW TEMPERATURES FOR MAY 14 ALONG WITH THE YEAR OF
THAT RECORD.
MAY 14
ROA...37...1996
LYH...33...1997
RNK...31...1996
DAN...38...2007
BLF...33...1996
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WARNING FROM 1 AM TO 9 AM EDT TUESDAY FOR VAZ019-020-
024.
FROST ADVISORY FROM 3 AM TO 9 AM EDT TUESDAY FOR VAZ034-035-
045>047-059.
NC...NONE.
WV...FREEZE WARNING FROM 1 AM TO 9 AM EDT TUESDAY FOR WVZ045.
FROST ADVISORY FROM 1 AM TO 9 AM EDT TUESDAY FOR WVZ043.
&&
SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS
CLIMATE...CF/DSHazardous weather outlook, May 13, 9:11 AM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 911 AM EDT MON MAY 13 2013 VAZ019-020-024-WVZ045-141100- ALLEGHANY VA-BATH-ROCKBRIDGE-GREENBRIER- 911 AM EDT MON MAY 13 2013 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ007-009>018-022-023-032>035-043>047-058-059- WVZ042>044-141100- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE- BOTETOURT-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS- MONROE- 911 AM EDT MON MAY 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST ARE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-141100- STOKES-ROCKINGHAM-CASWELL-YADKIN- 911 AM EDT MON MAY 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:08 AM EDT | Freeze Watch | RNK | 12 hr | |
| May 13, 4:00 PM EDT | Freeze Warning | RNK | 17 hr |
Nearby
Frost Advisories in Virginia, 2013Frost Advisories in West Virginia, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.